Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 121, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 5, 2006, 5:02 PM CDT for Amite County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2006, 5:02 PM CDT (22:02 UTC)
- Expired
- Aug 5, 2006, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Amite County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:23 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 5, 2:23 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 223 PM CDT SAT AUG 5 2006 .DISCUSSION... EARLY THIS AFTERNOON THERE WAS AN UPPER-LEVEL LOW CENTERED NEAR THE MOUTH OF THE MISSISSIPPI RIVER MOVING WESTWARD. THE OVERNIGHT CONVECTION SPREAD AN OUTFLOW BOUNDARY ACROSS SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA. THIS AFTERNOONS CONVECTION WAS DEVELOPING PRIMARILY ACROSS SOUTHWEST MISSISSIPPI THROUGH THE BATON ROUGE AREA. THIS IS EXPECTED TO REMAIN THE AREA OF GREATEST THREAT FOR STRONG TO SEVERE ACTIVITY THIS AFTERNOON. AS THE UPPER LOW MOVES SLOWLY WESTWARD THIS WEEKEND...WE COULD SEE SHOWERS/THUNDERSTORMS LINGERING INTO TONIGHT AND ANOTHER DAY OF INCREASED ACTIVITY ON SUNDAY. BEHIND THIS SYSTEM AN UPPER-LEVEL RIDGE WILL SPREAD ACROSS THE LOWER MISSISSIPPI VALLEY AND LESSEN CHANCES FOR PRECIP THROUGH THURSDAY. THIS ALSO WILL PUSH HIGH TEMPS INTO THE MID 90S ACROSS MUCH OF THE AREA. RAIN CHANCES WILL BEGIN TO INCREASE AGAIN BY FRIDAY AS THE RIDGE DRIFTS WESTWARD. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 92 73 93 / 30 50 20 30 BTR 75 91 74 93 / 30 50 20 30 MSY 76 91 77 93 / 30 50 20 30 GPT 75 91 76 92 / 20 40 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Aug 5, 11:00 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT AUG 5 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTHWEST THROUGH MISSISSIPPI AND SOUTHEAST LOUISIANA. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS THAT DO DEVELOP IS DAMAGING WINDS. IN ADDITION TO STRONG WINDS...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN CAPABLE OF CAUSING LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AND AGAIN THURSDAY AND FRIDAY. ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. A FEW THUNDERSTORMS MAY BE STRONG SUNDAY AND PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
In the hours before
Local storm report, Aug 5, 3:53 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 7 ENE CROSSROADS 30.82N 89.67W
08/05/2006 E1.75 INCH PEARL RIVER MS LAW ENFORCEMENT
GOLF BALL SIZE HAIL WAS OBSERVED NEAR WHITESANDS.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:50 AM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 5, 5:43 AM CDT | Special Marine Warning | LIX | 92 min | |
| Aug 5, 7:08 AM CDT | Special Marine Warning | LIX | 97 min | |
| Aug 5, 1:47 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 28 min |
| Aug 5, 2:34 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 26 min |
| Aug 5, 2:49 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 26 min |
| Aug 5, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 29 min |
| Aug 5, 3:27 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 33 min |
| Aug 5, 3:52 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 23 min |
| Aug 5, 4:31 PM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 5, 5:36 PM CDT | Special Marine Warning | LIX | 24 min | |
| Aug 5, 5:45 PM CDT | Tornado Warning | LIX | Jefferson | 15 min |
| Aug 5, 5:46 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 44 min |
| Aug 5, 3:10 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.